Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 21, 2007, 6:38 PM MST for Pima County, Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2007, 6:38 PM MST (01:38 UTC)
- Expired
- Jul 21, 2007, 8:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 65 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 220138 FFWTWC AZC019-021-220345- /X.NEW.KTWC.FF.W.0006.070722T0138Z-070722T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 638 PM MST SAT JUL 21 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... EXTREME SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 845 PM MST * AT 630 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN FROM A SERIES OF THUNDERSTORMS OVER THE NORTHERN AND WESTERN PORTIONS OF THE CATALINA MOUNTAINS... INCLUDING SAMANIEGO RIDGE AND CATALINA STATE PARK. AUTOMATED RAIN GAGES ON THE CATALINA MOUNTAIN REPORTED SIGNIFICANT RAINFALL AMOUNTS IN THE PAST HALF HOUR INCLUDING 1.57 INCHES AT PIG SPRINGS...1.54 INCHES AT CORONADO CAMP...1.34 INCHES ON SAMANIEGO PEAK AND 0.98 INCHES IN THE NORTHEAST CORNER OF CATALINA STATE PARK. VERY HEAVY RAINFALL HAS FALLEN INTO THE CANADA DEL ORO WASH BASIN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3238 11094 3234 11068 3256 11071 3259 11089 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:27 PM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 21, 2:27 PM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 227 PM MST SAT JUL 21 2007 .SYNOPSIS...ABUNDANT MOISTURE IN COMBINATION WITH DAYTIME HEATING AND A FAVORABLE FLOW WILL PROVIDE THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS INTO NEXT WEEK. DAYTIME HIGH TEMPERATURES WILL ALSO BE BELOW NORMAL THIS WEEKEND AND INTO EARLY NEXT WEEK. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL INVERTED TROUGH THAT EXTENDS FROM THE PACIFIC WATERS WEST OF THE SOUTHERN BAJA PENINSULA INTO W CENTRAL NEW MEXICO. A WEAK LOW CAN BE SEEN SPINNING OVER WEST CENTRAL NEW MEXICO...AND THIS FEATURE IS PROGGED TO LIFT SLOWLY TO THE WEST BY THE NAM...AND MORE TO THE NW BY THE GFS. THE NAM PUSHES IT INTO MY EASTERN CWA THIS AFTERNOON...BUT THE GFS HAS IT MORE OVER THE WHITE MOUNTAINS BY THEN. CURRENTLY RADAR MOSAIC IS DETECTING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN OF WEST CENTRAL NEW MEXICO...WITH SHOWERS CURRENTLY EXTENDING FROM AROUND THE RESERVE AREA SOUTHWARD TO NEAR LORDSBURG AND DEMING. ELSEWHERE STORMS HAVE ALSO BEEN DEVELOPING ALONG THE MOGOLLON RIM AND OVER THE HIGHER ELEVATIONS OF NORTHERN ARIZONA. THESE SHOWERS & THUNDERSTORMS ARE MOVING SLOWLY TO THE SOUTHWEST OR WEST. ISOLATED ACTIVITY HAS BEGUN TO DEVELOP OVER THE MOUNTAINS WITHIN MY CWA. THIS MORNINGS KTWC SOUNDING SHOWS SLIGHT WARMING NEAR THE SURFACE UP TO AROUND 860MB...WHILE COOLING IN THE BOUNDARY LAYER HAS OCCURRED FROM AROUND 860-650MB. ABOVE THAT LEVEL THE TEMPS ARE SIMILAR TO 24 HOURS AGO. THE COOLING HAS RESULTED IN LAPSE RATES THAT ARE NOT AS STEEP...THUS WE SHOULD SEE SOME INHIBITION TO THE DEVELOPMENT TODAY. THE SOUNDING DOES SHOW SOME DECENT WINDS IN THE UPPER LEVELS WITH AROUND 15 TO 25 KNOTS IN THE 700-500MB LAYER. THE UNMODIFIED SOUNDING SHOWS A PW OF AROUND AN INCH AND A HALF...WITH A LIFTED INDEX OF MINUS 4 AND A CAPE OF AROUND 950 J/KG. MODIFYING THE SOUNDING USING T=95TD=59 YIELDS SIMILAR RESULTS...BUT WITH A CAPE OF AROUND 1250 J/KG IF LIFTING FROM THE SURFACE...BUT ONLY AROUND 400 J/KG IF LIFTING USING THE MEAN TEMP METHOD...WHICH MAY BE MORE REPRESENTATIVE. SATELLITE IMAGERY INDICATES THAT THE EXTENSIVE CLOUDINESS THAT WAS OVER MUCH OF NORTHERN MEXICO AND SOUTHERN ARIZONA OVERNIGHT AND THIS MORNING HAS BEEN SLOWLY ERODING. THEREFORE...WITH THE ADDITION OF INSOLATION THROUGH THE AFTERNOON HOURS...EXPECTING STORMS TO BEGIN TO DEVELOP WITHIN MY CWA AS THE AFTERNOON PROGRESSES. SPC IS STILL INDICATING THE POTENTIAL FOR A FEW ISOLATED POTENTIALLY SEVERE STORMS OVER THE AREA LATE THIS AFTERNOON AND EVENING. THINK THE PEAK OF ACTIVITY FOR MY FORECAST AREA WILL OCCUR DURING THE EVENING AND POSSIBLY CONTINUING INTO THE OVERNIGHT HOURS. WITH THE RATHER SLOW MOVEMENT AND WARM TOPS OVER THE RIM AND WEST CENTRAL NEW MEXICO... SOME LOCALIZED FLOODING COULD BE AN ISSUE LATER ON TODAY. NAM INDICATES THAT THE UPPER LOW OVER WEST CENTRAL NEW MEXICO WILL MEANDER ACROSS THAT AREA THROUGH LATE SUNDAY BEFORE FINALLY LIFTING OFF TO THE NW WITH THE NAM SHOWING A CIRCULATION CENTER FARTHER SOUTH OVER MY CWA THAT MOVES FROM THE CENTER OF MY FORECAST AREA BEGINNING AT AROUND 00Z MONDAY AND PUSHES SW TOWARD ORGAN PIPE BY AROUND 12Z MONDAY. NAM SHOWS ANOTHER IMPULSE MOVING UP FROM SONORA ON MONDAY INTO THE WESTERN PORTIONS OF MY FORECAST AREA WHICH SHOULD HELP ENHANCE ACTIVITY OVER THE FAR WESTERN DESERTS. DEEP EASTERLY FLOW WILL CONTINUE TO BRING MOISTURE IN THE AREA ON TUESDAY WITH A CONTINUATION OF FAIRLY HIGH (SCATTERED CATEGORY) RAIN CHANCES. WITH A WET PATTERN STILL IN PLACE I KEPT THE POPS GRIDS AS I INHERITED THEM THROUGH EARLY NEXT WEEKEND. HIGH FOR THE TUCSON AREA WILL REMAIN IN THE MID TO UPPER 90S THROUGH THE PERIOD WITH LOWS IN THE MID TO UPPER 70S. && .FIRE WEATHER...THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THIS WEEKEND AND INTO NEXT WEEK. ANY THUNDERSTORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING STRONG...GUSTY AND ERRATIC WINDS. RELATIVE HUMIDITY VALUES OVERNIGHT WILL GENERALLY BE IN THE 50 TO 80 PERCENT RANGE...WITH VALUES DECREASING IN THE AFTERNOON HOURS INTO THE 25 TO 45 PERCENT RANGE. && .AVIATION...MORNING CLOUD COVER HAS ERODED AWAY...WITH PARTLY CLOUDY SKIES AREA WIDE. SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN AND WILL SLOWLY SPREAD WEST INTO THE LOWER DESERTS THIS AFTERNOON AND EVENING. OUTFLOW WIND GUSTS IN EXCESS OF 40KTS AND SMALL HAIL LIKELY WITH THE STRONGEST THUNDERSTORMS. DURING LATE NIGHT AND EARLY MORNING HOURS SUNDAY EXPECT SCT-BKN 15-25KFT MSL CLOUD BASES FROM PREVIOUS CONVECTIVE ACTIVITY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...MOLLERE FIRE WEATHER/AVIATION...SHOEMAKER WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 21, 3:15 PM MST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 315 PM MST SAT JUL 21 2007 AZZ019-029>035-221400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 315 PM MST SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP AGAIN THIS AFTERNOON AND EVENING OVER THE HIGHER TERRAIN AND MOVE INTO THE VALLEYS. SOME THUNDERSTORMS MAY APPROACH SEVERE LIMITS LATER THIS EVENING...WITH THE MAIN CONCERN BEING DAMAGING WIND AND HAIL. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP EACH AFTERNOON AND EVENING THROUGH EARLY NEXT WEEKEND. AS WITH ALL THUNDERSTORMS DURING THIS TIME OF YEAR...THERE IS THE POTENTIAL FOR HEAVY RAIN...STRONG GUSTY WINDS AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:25 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 50 min |
| Jul 21, 6:15 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jul 21, 7:09 PM MST | Flash Flood Warning | TWC | Pima | 96 min |
| Jul 21, 7:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 21, 7:28 PM MST | Areal Flood Advisory | TWC | Graham, Pima, Pinal | 92 min |
| Jul 21, 8:40 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 95 min |
| Jul 21, 11:04 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 22, 1:21 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 84 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.